Wyoming, 2020

Winter Storm in Wyoming, April 1 to 2, 2020

April 1 to 2, 2020 · NWS RIW · 3 events in 3 counties and zones

The combination of a cold front moving in from the northwest and moisture from the south brought locally heavy snow to portions of central Wyoming. Portions of the lower elevations in Fremont and Natrona County received amounts ranging from 6 to 9 inches of snow.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

The combination of a cold front moving in from the northwest and moisture from the south brought locally heavy snow to portions of central Wyoming. Portions of the lower elevations in Fremont and Natrona County received amounts ranging from 6 to 9 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 1, 10:36 AM MST, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 1, 10:36 AM MST, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1136 AM MDT Wed Apr 1 2020

.SHORT TERM...Today through Friday night

West of the Divide...We continue to have snow showers and those
pain the neck snow bands across the area as I write this at
around 1:30 am. These will continue to be on and off through the
day, but with nature of them they will be hard to time and nail
down the heaviest ones. Although, like yesterday with temperatures
near freezing and the high now April sun angle, snow will have a
difficult time sticking to the roads in the lower elevations. This
will also be more of the banded variety of snow and hence hard to
pinpoint. These showers should really begin to decrease tonight
as action shifts further to the east and jet energy begins to pull
out of the area. Another weak system will swing through the area
on Thursday but this has little moisture to work with so any snow
amounts look to remain light. The drying trend will continue into
Friday. A weak shortwave may bring a few showers but coverage is
expected to be very limited with little moisture to work with.

East of the Divide and Sweetwater County...Things could get a
little messy here, especially tonight and into the first part of
tomorrow. We currently have some rain and snow showers ongoing
although roads currently look OK due to temperatures being
borderline and recent warm temperatures bringing warm ground
temperatures. This looks to be the story for most locations
through the day today. Rain and eventually snow as a cold front
drops southward will increase across the area and be fairly
widespread by evening. But, for the reasons stated in the West of
the Divide discussion, impacts should not be too severe since the
high sun angle and warm ground should prevent much accumulation on
roads. Things will likely change tonight as the right rear
quadrant of an exiting jet streak brings an increase in snow
across the area tonight and into the first part of tomorrow. At
this time, it appears the further east you go, the more impacts
there will be. The epicenter of the snow looks to be in portions
of Johnson and Natrona Counties, although portions of Fremont and
Sweetwater County may see decent snow as well with lesser amounts
further north. As a result, we have hoisted winter weather
advisories across portions of the area. Was on the fence about
Sweetwater County, since the event would be earlier there and
impacts may not be as severe. Will go with a special weather
statement there for now but future shifts may want to consider an
advisory if it trends later or wetter.

This could be a situation where a few hundred feet of elevation
could make a big difference in amounts. For example, in Casper a
place like Wyoming Boulevard could have much worse conditions than
downtown for example. Also, with the warm ground temperatures
accumulations may be higher on grass than on pavement. So some
variables for amounts. Nevertheless, the maximum impacts will be
tonight into the first part of tomorrow before the snow tapers off
and the sun begins to melt the snow.

Quiet weather looks to move in after that. Thursday night looks to
be the coolest night for a while as a clearing sky and high albedo
from the snow will drop temperatures considerably. Temperatures will
then begin a slow rebound as high pressure builds into the area and
then sunshine should melt the snow decently during the day on
Friday.

.LONG TERM...Saturday through Wednesday

At 12Z Saturday, models show a shortwave trough approaching the N.
California coast. The GFS quickly dampens this shortwave and
quickly pulls this feature across the forecast area Saturday
night. On the other hand, the ECMWF is slower and pulls this
feature northeast across Idaho and western Montana late Saturday
night into Sunday morning. The deterministic run of the GFS still
spits out some heavy banded precipitation, but the ECMWF and GEFS
mean continue to show the deterministic run of the GFS is the
outlier. Will have PoPs over the west Saturday and Sunday for this
system. Any snow amounts should be light.

The upper low that kicks out the shortwave mentioned above is
progged to be off the N. California Coast by 00Z Monday. This upper
low continues to pull southward off the California coast Monday and
Tuesday. At the same time a northern stream trough pulls across the
northern Rockies/S. Canada. There seems to be enough jet dynamics
for a decent chance of precipitation (valley rain/mountain snow)
mainly over the west. After Monday there are significant differences
in the models with the ECMWF almost completely dry while GFS shows
the potential of inclement weather both days with a decent cold
front Tuesday/Tuesday night.

&&

.AVIATION...For the 18Z TAFS through 18Z Thursday

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

VFR conditions will prevail at KLND/KRIW through 00Z, with marginal
MVFR ceilings at the remaining terminal sites. Light snow will
develop across the area between 22Z and 03Z Thursday. MVFR to IFR
conditions will prevail with the snow. Local LIFR conditions
cannot be ruled out, especially at KCPR and KLND, between 06Z and
15Z. Snow will gradually end, with VCSH, between 15Z and 18Z at
KCOD, KWRL and KRIW. Expect mountain obscurations through the TAF
period.

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

Isolated snow showers will continue over the area near KJAC with
areas of MVFR to IFR conditions. After 21Z, scattered snow showers
will occur in the west with local MVFR conditions. After 00Z
Thursday, snow will spread into the southwest with MVFR to IFR
conditions. After 06Z, snow will spread across the south with MVFR
to IFR conditions. At the same time, snow will begin to taper off
near KJAC. Snow will taper off at KBPI/KPNA after 09Z with VCSH. Expect
mountain obscuration through the TAF period.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...

Snow showers will continue across the west today, but lighter than
previous days. Showers will gradually increase East of the Divide
and and become widespread by sunset. Snow is likely for much of
central Wyoming tonight with the heaviest snow from eastern
Sweetwater County through Johnson County. A gusty breeze will
develop this afternoon and tonight as a cold front drops southward.
Relative humidity will remain above critical levels. Mixing and
smoke dispersal will range from poor in some of the basins to good
to very good in the south.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to noon MDT
Thursday for WYZ009>011-016>020-022.

&&

SHORT TERM...Hattings
LONG TERM...Murrell
AVIATION...LaVoie
FIRE WEATHER...Hattings
Hazardous weather outlook, Apr 1, 2:19 PM MST, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
319 PM MDT Wed Apr 1 2020

WYZ001>020-022>030-022130-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
319 PM MDT Wed Apr 1 2020

...Winter Weather Advisories are in effect for most areas east of
the Continental Divide through Thursday morning...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...This afternoon and Tonight.

Snow is developing this afternoon and will continue into tonight,
heaviest in portions of Johnson and Natrona Counties. Please see
Winter Weather Advisories and forecasts for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...Periods of snow continuing, ending in the afternoon.
Again, please see Winter Weather Products and forecasts for
details.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to report snowfall amounts.

In the hours before

Special weather statement, Apr 1, 2:12 PM MST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
312 PM MDT Wed Apr 1 2020

WYZ003-004-021200-
Cody Foothills-North Big Horn Basin-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, and Shell
312 PM MDT Wed Apr 1 2020

...Periods of snow returning...

* WHAT...Snow. Snow accumulations of generally 1 to 3 inches.

* WHERE...North Big Horn Basin and Cody Foothills.

* WHEN...Tonight into Thursday morning.

* ADDITIONAL DETAILS...Roads will be slick at times. Visibility
  will be reduced. The Thursday morning commute may be impacted.

WYZ014-021200-
Wind River Mountains West-
312 PM MDT Wed Apr 1 2020

This is a special weather statement from the National Weather
Service in Riverton.

* WHAT...Snow. Snow accumulations of generally 3 to 6 inches.

* WHERE...Western Wind River Mountains and the western portions of
  South Pass.

* WHEN...Tonight and midday Thursday.

* ADDITIONAL DETAILS...Roads will be slick at times. Visibility
  will be reduced. The Thursday morning commute may be impacted
  over South Pass.

WYZ028>030-021200-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Rock Springs, Green River, and Wamsutter
312 PM MDT Wed Apr 1 2020

This is a special weather statement from the National Weather
Service in Riverton.

* WHAT...Snow. Snow accumulations of generally 2 to 3 inches.

* WHERE...Sweetwater County, including Interstate 80.

* WHEN...Tonight into Thursday morning.

* ADDITIONAL DETAILS...Roads will be slick at times. Visibility
  will be reduced.
Local storm report, Apr 1, 4:30 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RIVERTON WY
530 PM MDT WED APR 01 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     SNOW             3 SSW WILSON            43.46N 110.89W
03/31/2020  M3.50 INCHES     TETON              WY   COCORAHS

1135 AM     SNOW             1 SW CANYON             44.71N 110.51W
03/31/2020  E3.00 INCHES     YELLOWSTONE        WY   MESONET

1143 AM     SNOW             26 NW DUBOIS            43.81N 110.19W
03/31/2020  M5.00 INCHES     TETON              WY   PUBLIC

            TOGWOTEE PASS

0240 PM     SNOW             9 NE PINEDALE           42.97N 110.75W
03/31/2020  M3.00 INCHES     SUBLETTE           WY   PUBLIC

            WHITE PINE BASE

0339 PM     HEAVY SNOW       JACKSON HOLE - RENDEZVO 43.59N 110.87W
04/01/2020  E15.00 INCHES    TETON              WY   PARK/FOREST SRVC

0339 PM     HEAVY SNOW       9.9 NNW JACKSON         43.60N 110.85W
04/01/2020  E14.00 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - RAYMER

0339 PM     HEAVY SNOW       JACKSON HOLE - MID MOUN 43.59N 110.84W
04/01/2020  E12.00 INCHES    TETON              WY   PARK/FOREST SRVC

0340 PM     SNOW             8.6 NNW JACKSON         43.58N 110.85W
04/01/2020  E4.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE - BASE

0342 PM     HEAVY SNOW       GRAND TARGHEE - CHIEF J 43.79N 110.94W
04/01/2020  E10.00 INCHES    TETON              WY   PARK/FOREST SRVC

0343 PM     HEAVY SNOW       6 NW MOOSE              43.72N 110.77W
04/01/2020  E17.00 INCHES    TETON              WY   PARK/FOREST SRVC

0343 PM     HEAVY SNOW       BROOKS LAKE             43.73N 110.01W
04/01/2020  E10.00 INCHES    FREMONT            WY   PARK/FOREST SRVC

0343 PM     HEAVY SNOW       TOGWOTEE MOUNTAIN LODGE 43.82N 110.18W
04/01/2020  E8.00 INCHES     TETON              WY   PARK/FOREST SRVC

0343 PM     HEAVY SNOW       COMMISSARY RIDGE        42.57N 110.73W
04/01/2020  E12.00 INCHES    LINCOLN            WY   PARK/FOREST SRVC

0344 PM     HEAVY SNOW       17.2 E THAYNE           42.97N 110.61W
04/01/2020  E15.00 INCHES    LINCOLN            WY   PARK/FOREST SRVC

            BLIND BULL SUMMIT

0344 PM     SNOW             14.3 E THAYNE           42.87N 110.71W
04/01/2020  E5.00 INCHES     LINCOLN            WY   PARK/FOREST SRVC

            BOX Y RANCH

0347 PM     SNOW             ATLANTIC CITY           42.49N 108.72W
04/01/2020  M3.00 INCHES     FREMONT            WY   CO-OP OBSERVER

0347 PM     SNOW             3 SE BEDFORD            42.87N 110.90W
04/01/2020  M2.50 INCHES     LINCOLN            WY   CO-OP OBSERVER

0350 PM     HEAVY SNOW       LAMAR RANGER STATION    44.89N 110.23W
04/01/2020  M6.00 INCHES     YELLOWSTONE        WY   CO-OP OBSERVER

0351 PM     SNOW             SNAKE RIVER RANGER STAT 44.13N 110.66W
04/01/2020  M4.50 INCHES     YELLOWSTONE        WY   CO-OP OBSERVER

0352 PM     HEAVY SNOW       PAHASKA                 44.50N 109.96W
04/01/2020  M9.00 INCHES     PARK               WY   CO-OP OBSERVER

0353 PM     SNOW             5 SSE SMOOT             42.55N 110.88W
04/01/2020  M4.00 INCHES     LINCOLN            WY   COCORAHS

0354 PM     SNOW             2 SE THAYNE             42.90N 110.98W
04/01/2020  M2.50 INCHES     LINCOLN            WY   COCORAHS

0356 PM     SNOW             2 NE TETON VILLAGE      43.59N 110.79W
04/01/2020  M4.60 INCHES     TETON              WY   COCORAHS

0358 PM     HEAVY SNOW       1 WSW CANYON            44.72N 110.51W
04/01/2020  E6.00 INCHES     YELLOWSTONE        WY   MESONET

            CANYON SNOTEL

0359 PM     SNOW             5 N SOUTH ENTRANCE      44.21N 110.67W
04/01/2020  E5.00 INCHES     YELLOWSTONE        WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0359 PM     SNOW             4 W COOKE CITY          45.01N 110.01W
04/01/2020  E4.00 INCHES     MONTANA            WY   MESONET

            NORTHEAST ENTRANCE SNOTEL

0359 PM     HEAVY SNOW       16 N PAHASKA            44.73N 109.91W
04/01/2020  E10.00 INCHES    YELLOWSTONE        WY   MESONET

            PARKER PEAK SNOTEL

0400 PM     HEAVY SNOW       10 W PAHASKA            44.48N 110.16W
04/01/2020  E11.00 INCHES    YELLOWSTONE        WY   MESONET

            SYLVAN LAKE SNOTEL

0403 PM     HEAVY SNOW       4 WSW PAHASKA           44.48N 110.04W
04/01/2020  E6.00 INCHES     YELLOWSTONE        WY   MESONET

            SYLVAN ROAD SNOTEL

0404 PM     HEAVY SNOW       14 ESE OLD FAITHFUL     44.37N 110.58W
04/01/2020  E9.00 INCHES     YELLOWSTONE        WY   MESONET

            THUMB DIVIDE SNOTEL

0404 PM     HEAVY SNOW       25 NE MORAN JUNCTION    44.15N 110.22W
04/01/2020  E15.00 INCHES    YELLOWSTONE        WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0404 PM     SNOW             1 E WEST YELLOWSTONE    44.66N 111.09W
04/01/2020  E3.00 INCHES     MONTANA            WY   MESONET

            WEST YELLOWSTONE SNOTEL

0405 PM     HEAVY SNOW       21 W CLARK              44.94N 109.57W
04/01/2020  E10.00 INCHES    PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0405 PM     HEAVY SNOW       19 WSW WAPITI           44.38N 109.79W
04/01/2020  E10.00 INCHES    PARK               WY   MESONET

            BLACKWATER SNOTEL

0405 PM     HEAVY SNOW       11 N DUBOIS             43.70N 109.67W
04/01/2020  E6.00 INCHES     FREMONT            WY   MESONET

            BURROUGHS CREEK SNOTEL

0405 PM     HEAVY SNOW       14 NE PAHASKA           44.65N 109.78W
04/01/2020  E12.00 INCHES    PARK               WY   MESONET

            EVENING STAR SNOTEL

0405 PM     SNOW             30 SW MEETEETSE         43.86N 109.32W
04/01/2020  E5.00 INCHES     PARK               WY   MESONET

            KIRWIN SNOTEL

0406 PM     HEAVY SNOW       26 WSW CLARK            44.80N 109.66W
04/01/2020  E7.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0406 PM     HEAVY SNOW       56 SW CODY              43.93N 109.82W
04/01/2020  E13.00 INCHES    PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0413 PM     SNOW             17 W BUFFALO            44.40N 107.06W
04/01/2020  E3.00 INCHES     JOHNSON            WY   MESONET

            CLOUD PEAK RESERVOIR SNOTEL

0413 PM     HEAVY SNOW       8 NNE MORAN JUNCTION    43.95N 110.45W
04/01/2020  E6.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0413 PM     HEAVY SNOW       6 ENE ALTA              43.78N 110.93W
04/01/2020  E10.00 INCHES    TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0414 PM     HEAVY SNOW       10 N BONDURANT          43.34N 110.43W
04/01/2020  E10.00 INCHES    TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0414 PM     HEAVY SNOW       20 NE BONDURANT         43.39N 110.13W
04/01/2020  E8.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0414 PM     HEAVY SNOW       14 E BONDURANT          43.17N 110.14W
04/01/2020  E8.00 INCHES     SUBLETTE           WY   MESONET

            LOOMIS PARK SNOTEL

0414 PM     HEAVY SNOW       8 WNW JACKSON           43.52N 110.91W
04/01/2020  E6.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0414 PM     SNOW             SOUTH ENTRANCE          44.13N 110.67W
04/01/2020  E4.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0414 PM     HEAVY SNOW       25 NW DUBOIS            43.75N 110.06W
04/01/2020  E9.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0415 PM     HEAVY SNOW       8 W SOUTH ENTRANCE      44.13N 110.83W
04/01/2020  E9.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0415 PM     SNOW             24 ESE BOULDER          42.65N 109.26W
04/01/2020  E4.00 INCHES     SUBLETTE           WY   MESONET

            BIG SANDY OPENING SNOTEL

0416 PM     SNOW             12 NNE PINEDALE         43.01N 109.76W
04/01/2020  E3.00 INCHES     SUBLETTE           WY   MESONET

            ELKHART PARK G.S. SNOTEL

0416 PM     SNOW             16 SW DUBOIS            43.38N 109.88W
04/01/2020  E4.00 INCHES     SUBLETTE           WY   MESONET

            GUNSITE PASS SNOTEL

0416 PM     HEAVY SNOW       22 N CORA               43.25N 110.02W
04/01/2020  E7.00 INCHES     SUBLETTE           WY   MESONET

            KENDALL RANGER STATION SNOTEL

0416 PM     SNOW             12 N CORA               43.11N 109.95W
04/01/2020  E4.00 INCHES     SUBLETTE           WY   MESONET

            NEW FORK LAKE SNOTEL

0417 PM     SNOW             14 W CROWHEART          43.28N 109.45W
04/01/2020  E3.00 INCHES     FREMONT            WY   MESONET

            COLD SPRINGS SNOTEL

0417 PM     SNOW             19 SSW LANDER           42.59N 108.90W
04/01/2020  E4.00 INCHES     FREMONT            WY   MESONET

            DEER PARK SNOTEL

0417 PM     SNOW             18 W LANDER             42.87N 109.09W
04/01/2020  E4.00 INCHES     FREMONT            WY   MESONET

            HOBBS PARK SNOTEL

0417 PM     HEAVY SNOW       6 WSW DUBOIS            43.50N 109.75W
04/01/2020  E7.00 INCHES     FREMONT            WY   MESONET

            LITTLE WARM SNOTEL

0417 PM     SNOW             7 NW ATLANTIC CITY      42.57N 108.84W
04/01/2020  E3.00 INCHES     FREMONT            WY   MESONET

            SOUTH PASS SNOTEL

0417 PM     SNOW             12 SW LANDER            42.70N 108.90W
04/01/2020  E3.00 INCHES     FREMONT            WY   MESONET

            TOWNSEND CREEK SNOTEL

0418 PM     HEAVY SNOW       19 SW BONDURANT         42.96N 110.61W
04/01/2020  E11.00 INCHES    LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0418 PM     HEAVY SNOW       8 SE AFTON              42.65N 110.81W
04/01/2020  E9.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0418 PM     SNOW             26 N KEMMERER           42.15N 110.68W
04/01/2020  E3.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0418 PM     HEAVY SNOW       36 N KEMMERER           42.30N 110.68W
04/01/2020  E7.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0418 PM     SNOW             15 NNE COKEVILLE        42.27N 110.81W
04/01/2020  E4.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0418 PM     HEAVY SNOW       15 S AFTON              42.51N 110.91W
04/01/2020  E7.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0418 PM     SNOW             21 W BIG PINEY          42.49N 110.53W
04/01/2020  E5.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0418 PM     HEAVY SNOW       19 SE AFTON             42.53N 110.66W
04/01/2020  E7.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0419 PM     HEAVY SNOW       17 E AFTON              42.76N 110.59W
04/01/2020  E10.00 INCHES    SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0419 PM     HEAVY SNOW       8 NE AFTON              42.82N 110.84W
04/01/2020  E12.00 INCHES    LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0419 PM     SNOW             12 ESE BONDURANT        43.13N 110.20W
04/01/2020  E5.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Natrona County Lower Elevations

When
April 1, 5:00 PM MST to April 2, 11:00 AM MST
Where
Natrona County Lower Elevations forecast zone
Reported by
Official NWS Observations
Coordinates
42.962, -106.798 (the zone’s center; the record gives no point)

Snowfall amounts around Casper, Wyoming ranged from 5 to 8 inches, including 7.8 inches at the Natrona County airport. Less snow fell in northern Natrona County, Wyoming.

Winter Storm, Wind River Basin

When
April 1, 7:00 PM MST to April 2, 11:00 AM MST
Where
Wind River Basin forecast zone
Reported by
Trained Spotter
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Snow fall amounts around Riverton, Wyoming ranged anywhere from 4 to 7 inches. At Hudson Wyoming, 8 inches of snow was measured.

Winter Storm, Lander Foothills

When
April 1, 7:00 PM MST to April 2, 11:00 AM MST
Where
Lander Foothills forecast zone
Reported by
Official NWS Observations
Coordinates
43.041, -108.630 (the zone’s center; the record gives no point)

Total snowfall amounts around Lander, Wyoming ranged from 6 to 9 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2020Every state in 2020This day in weather historyWarnings in Wyoming, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 884359, 884357, 884358.